Alert archive / Colorado / River Flood Advisories in 2016

River Flood Advisory 7, NWS Denver/Boulder, CO

June 14, 2016Weld County, Colorado

NWS Denver/Boulder, CO issued this river flood advisory at Jun 14, 2016, 10:16 AM MDT for Weld County, Colorado. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Jun 14, 2016, 10:16 AM MDT (16:16 UTC)
Expired
Jun 15, 2016, 1:30 PM MDT
In force
27 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Weld County, CO

The radar

The Denver radar (KFTG), 60 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Platte River near Kersey (KERC2).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
11.5 ft
Major stage
13.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

572 
WGUS85 KBOU 141616
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
1016 AM MDT TUE JUN 14 2016

...The National Weather Service in Denver has issued a Flood Advisory
for the following river in Colorado...

  South Platte River near Kersey affecting Weld County. 

.Rain from thunderstorms the past couple days combined with snowmelt 
runoff is causing high streamflows on the South Platte River near 
Kersey. Flows are forecast to remain well below flood stage, but minor
flooding of low lying areas is occurring. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these rivers are urged to use caution. 
Avoid flooded areas and stay clear of river banks that could become 
unstable due to the high flows.

&&

COC123-151930-
/O.NEW.KBOU.FL.Y.0007.160614T1616Z-160615T1930Z/
/KERC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1016 AM MDT TUE JUN 14 2016

The National Weather Service in Denver has issued a
* Flood Advisory for
  the South Platte River near Kersey.
* until Wednesday afternoon.
* At  :30 AM Tuesday the stage was 8.2 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to near 8.3 feet early Wednesday 
  morning.
* Impact...At 8.0 feet...The river is out of its banks and into fields
  and meadows.

&&

LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
 4040 10460 4026 10487            

$$
th
3 follow-up statements
763 
WGUS85 KBOU 141712
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
1112 AM MDT TUE JUN 14 2016

...The Flood Advisory continues for the following river in 
Colorado...

  South Platte River near Kersey affecting Weld County. 

.Rain from thunderstorms the past couple days combined with snowmelt 
runoff is causing high streamflows on the South Platte River near 
Kersey. Flows are forecast to remain well below flood stage, but 
minor flooding of low lying areas is occurring. Hot and dry weather 
is expected into early next week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these rivers are urged to use caution. 
Avoid flooded areas and stay clear of river banks that could become 
unstable due to the high flows.

&&

COC123-151930-
/O.CON.KBOU.FL.Y.0007.000000T0000Z-160615T1930Z/
/KERC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1112 AM MDT TUE JUN 14 2016

The Flood Advisory continues for
  the South Platte River near Kersey.
* until Wednesday afternoon.
* At 10:30 AM Tuesday the stage was 8.2 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to near 8.3 feet early Wednesday 
  morning.
* Impact...At 8.0 feet...The river is out of its banks and into fields
  and meadows.

&&

LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
 4040 10460 4026 10487            

$$
tlh
783 
WGUS85 KBOU 142337
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
537 PM MDT TUE JUN 14 2016

...The Flood Advisory continues for the following rivers in 
Colorado...
 
  Cache La Poudre River at the Canyon Mouth affecting Larimer County. 
  Cache La Poudre River near Greeley affecting Weld County. 
  South Platte River near Kersey affecting Weld County. 

Rain and snowmelt runoff produced higher crests along the Cache 
la Poudre and South Platte Rivers in Weld County. High streamflow is 
expected to gradually decrease over the next few days despite 
warming temperatures. The available mountain snowpack is shrinking.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these rivers are urged to use caution. 
Avoid flooded areas and stay clear of river banks that could become 
unstable due to the high flows.

&&

COC069-171137-
/O.EXT.KBOU.FL.Y.0005.000000T0000Z-160617T1630Z/
/FTDC2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
537 PM MDT TUE JUN 14 2016

The Flood Advisory is extended for
  the Cache La Poudre River at the Canyon Mouth.
* until Friday morning.
* At 4:45 PM Tuesday the stage was 6.0 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will rise to near 6.3 feet Wednesday morning.
* At 6.0 feet...Water is over the bike path and trail along 
  the river in and near Fort Collins.

&&

LAT...LON 4070 10525 4058 10504 4055 10499 4047 10495
 4056 10505 4067 10524            

$$

COC123-171136-
/O.CON.KBOU.FL.Y.0006.000000T0000Z-160618T2300Z/
/GRPC2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
537 PM MDT TUE JUN 14 2016

The Flood Advisory continues for
  the Cache La Poudre River near Greeley.
* until Saturday afternoon.
* At 4:30 PM Tuesday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to slowly recede to 7.5 feet
  early Wednesday morning.
* At 7.5 feet...Sections of the Poudre River Trail begin to
  flood from Windsor to Greeley.

&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$

COC123-151930-
/O.CON.KBOU.FL.Y.0007.000000T0000Z-160615T1930Z/
/KERC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
537 PM MDT TUE JUN 14 2016

The Flood Advisory continues for
  the South Platte River near Kersey.
* until Wednesday afternoon.
* At 4:30 PM Tuesday the stage was 8.4 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will slowly fall to near 8.3 feet early 
  Wednesday morning.
* At 8.0 feet...The river is out of its banks and into fields
  and meadows.

&&

LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
 4040 10460 4026 10487            

$$
th
728 
WGUS85 KBOU 151455
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
855 AM MDT WED JUN 15 2016

...The Flood Advisory continues for the following rivers in 
Colorado...

  Cache La Poudre River at the Canyon Mouth affecting Larimer 
  County. 
  Cache La Poudre River near Greeley affecting Weld County. 
  South Platte River near Kersey affecting Weld County.
  
High streamflow is expected to gradually decrease over the next few
days despite warming temperatures. The available mountain snowpack is
shrinking.    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these rivers are urged to use caution. 
Avoid flooded areas and stay clear of river banks that could become 
unstable due to the high flows.

&&

COC069-171630-
/O.CON.KBOU.FL.Y.0005.000000T0000Z-160617T1630Z/
/FTDC2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
855 AM MDT WED JUN 15 2016

The Flood Advisory continues for
  the Cache La Poudre River at the Canyon Mouth.
* until Friday morning.
* At  7:45 AM Wednesday the stage was 5.9 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will rise to near 6.0 feet Thursday morning.
* Impact...At 6.0 feet...Water is over the bike path and trail along 
  the river in and near Fort Collins.

&&

LAT...LON 4070 10525 4058 10504 4055 10499 4047 10493
 4056 10505 4067 10524            

$$

COC123-180255-
/O.CON.KBOU.FL.Y.0006.000000T0000Z-160618T2300Z/
/GRPC2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
855 AM MDT WED JUN 15 2016

The Flood Advisory continues for
  the Cache La Poudre River near Greeley.
* until Saturday afternoon.
* At  8:30 AM Wednesday the stage was 7.3 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will slowly recede to 7.1 feet this afternoon.


&&

LAT...LON 4047 10495 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$

COC123-151930-
/O.CON.KBOU.FL.Y.0007.000000T0000Z-160615T1930Z/
/KERC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
855 AM MDT WED JUN 15 2016

The Flood Advisory continues for
  the South Platte River near Kersey.
* until this afternoon.
* At  8:30 AM Wednesday the stage was 8.1 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will recede slowly to 8.0 feet this afternoon.
* Impact...At 8.0 feet...The river is out of its banks and into fields
  and meadows.

&&

LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
 4040 10460 4026 10487            

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at Jun 14, 3:12 AM MDT, 7 hours 4 minutes earlier.

Area forecast discussion, Jun 14, 3:12 AM MDT, 7 hours 4 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
312 AM MDT TUE JUN 14 2016

.SHORT TERM...(Today and tonight)
Issued at 312 AM MDT Tue Jun 14 2016

Drier air is moving over Colorado this morning. The precipitable
water at Boulder is already down to half an inch, reflecting
the extent of the drying aloft. There could still be a few fog
patches around sunrise in low spots, but a west to southwest wind
has developed that should provide enough drying/mixing in most
places to prevent fog.

Between the drying and some warming aloft we should see quite
limited convection today. Still expecting some shallow convective
clouds to develop over the mountains, but these will mostly be
capped by warming in th 500-600 mb layer. Still a slight chance of
a few light showers or thunderstorms late in the day over the
mountains. Forecast temperatures are near guidance and look good.

.LONG TERM...(Wednesday through Monday)
Issued at 312 AM MDT Tue Jun 14 2016

Models have an upper ridge building into the CWA from the
southeast through the period, with pretty weak southwesterly flow
aloft through Thursday night. The QG Omega fields show benign
synoptic scale energy for the CWA through Thursday night. The
boundary layer winds look to be east and southeasterly in the day
times and normal drainage patterns during the nights. Models
continue to show very sparse moisture over the forecast area
through Thursday night. The boundary layer dew points are in the
20s F west to lower 40s F east all four periods. The dry line is
well east of the Colorado border. The precipitable water values
are in the 0.15 to 0.55 inch range for the CWA through Thursday
night. There is some meager CAPE for late day Wednesday, but
almost none for late day Thursday. There is no measurable rainfall
on the QPF fields all four periods. It is dry, no pops. For
temperatures, Wedensday's highs are 3-5 C warmer then today's
highs. Thursday's highs are 0-1 C warmer than Wednesday's. For the
later days, Friday through Monday, models continue to show an
upper ridge dominating our weather. The center of the upper ridge
does shift westward Saturday through Monday. The flow aloft
becomes west-northwesterly, and there is actually a bit of upper
level moisture progged. Temperatures will remain above seasonal
normals. Even the slightest of pops are a stretch on Sunday and
Monday in the mountains.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 312 AM MDT Tue Jun 14 2016

VFR through tonight. West winds will mix down during the day with
speeds under 12 knots.

&&

.HYDROLOGY...
Issued at 312 AM MDT Tue Jun 14 2016

Runoff from last evening's rain in Douglas county has made it into
the downstream reservoirs. A small crest will move down the South
Platte in Weld county, resulting in rises of less than a foot.
High snowmelt streamflow is expected to decrease gradually over
the next few days despite warming temperatures as the available
snow is shrinking. The higher SNOTEL sites have lost more than
half of their snow in the last 5 days, while most of the lower
sites have melted out.

&&

.BOU Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Gimmestad
LONG TERM...RJK
AVIATION...Gimmestad
Hazardous weather outlook, Jun 14, 5:31 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
531 AM MDT TUE JUN 14 2016

COZ030>051-151130-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
531 AM MDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

COLORADO WILL HAVE DRIER AND WARMER WEATHER TODAY. THERE IS ONLY A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LATE IN THE DAY OVER
THE HIGHER MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT AND DRY WEATHER IS EXPECTED INTO EARLY NEXT WEEK. RIVERS AND
STREAMS FED BY SNOWMELT WILL CONTINUE TO RUN HIGH. A GRADUAL
DECREASE IN STREAMS IS EXPECTED THIS WEEK AS THE SNOW DISAPPEARS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:15 PM MDTSpecial Weather StatementBOUMorgan45 min
Jun 13, 6:51 PM MDTSpecial Weather StatementBOUWashington39 min
Jun 13, 7:07 PM MDTSevere Thunderstorm WarningBOULogan, Washington38 min
Jun 13, 7:40 PM MDTSevere Thunderstorm WarningBOULogan, Washington50 min
Jun 13, 9:51 PM MDTSpecial Weather StatementBOUElbert39 min
Jun 13, 10:40 PM MDTAreal Flood AdvisoryBOUDouglas6 hr
Jun 14, 10:16 AM MDTRiver Flood AdvisoryBOUWeld63 hr

Nearby

River Flood Advisories in Colorado, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.